EconPapers    
Economics at your fingertips  
 

Identification of efficient equilibria in multiproduct trading with indivisibilities and non-monotonicity

I. Arribas and Amparo Urbano

Journal of Mathematical Economics, 2018, vol. 79, issue C, 83-94

Abstract: This paper focuses on multiproduct trading with indivisibilities and where a representative agent may have non-monotonic preferences. In this framework, the set of firms’ profits (which comes from efficient subgame perfect Nash equilibria) is the Pareto frontier of some projection of the core of the game. We show that under monotonicity efficient subgame perfect Nash equilibria are achieved by single offers and the equilibrium characterization is easy to obtain. When dealing with non-monotonic preferences the problem becomes more challenging. Then, we define a pair of primal–dual linear programming problems that fully identifies the core of the game. A set of modified versions of the dual programming problem characterizes the Pareto-optimal frontier of the core projection on firms’ coordinates. Although this approach gives us the payoff-equivalence class (Strong Nash equilibria) of all the efficient subgame perfect Nash equilibria, the number of problems to be solved may be huge.

Keywords: Multiproduct trading; Package assignment problem; Subgame perfect Nash equilibrium; Strong Nash equilibrium (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406818300600
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Identification of efficient equilibria in multiproduct trading with indivisibilities and non-monotonicity (2018) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:79:y:2018:i:c:p:83-94

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-10-17
Handle: RePEc:eee:mateco:v:79:y:2018:i:c:p:83-94